Affordable Access

Publisher Website

Coupled nonlinear Schrödinger equation for Langmuir and dispersive ion acoustic waves

Authors
Journal
Physics Letters A
0375-9601
Publisher
Elsevier
Publication Date
Volume
72
Issue
2
Identifiers
DOI: 10.1016/0375-9601(79)90663-7
Disciplines
  • Musicology
  • Physics

Abstract

Abstract A coupled pair of nonlinear Schrödinger equations for the Langmuir waves and the dispersive ion acoustic wave has been derived. The equations are valid for all values of the wave number k ℓ of the low-frequency waves. It is shown that the ion acoustic wave is rendered modulationally unstable for all k ℓ. If the amplitude of the ion acoustic wave is sufficiently large, the threshold for modulational instability of the Langmuir waves is diminished.

There are no comments yet on this publication. Be the first to share your thoughts.